Author(s): Divya Jampani, P. Mary Rohini, Bhuvaneshwari, S.U.M. Raju, E. Shravya

Email(s): divyajampani0103@gmail.com

DOI: 10.52711/0974-360X.2024.00021   

Address: Divya Jampani1*, P. Mary Rohini2, Bhuvaneshwari3, S.U.M. Raju4, E. Shravya5
1Intern, Department of Pharmacology, Gandhi Medical College, Secunderabad, Telangana, India.
2Assistant Professor, Department of Pharmacology, Gandhi Medical College, Secunderabad, Telangana, India.
3Professor and Head, Department of Pharmacology, Gandhi Medical College, Secunderabad, Telangana, India.
4Professor, Department of Pharmacology, Gandhi Medical College, Secunderabad, Telangana, India.
5Intern, Department of Pharmacology, Gandhi Medical College, Secunderabad, Telangana, India.
*Corresponding Author

Published In:   Volume - 17,      Issue - 1,     Year - 2024


ABSTRACT:
Cutaneous adverse drug reactions are very common and seen quite often during clinical practice. It is difficult to get a comprehensive list of the various types of drug reactions and their corresponding drug due to many cases going unreported. There is a possibility of a cutaneous drug reaction every time a new drug is introduced into the market. While most types of drug reactions are trivial and benign, there is always a possibility of the reaction attaining a more malignant nature. The diagnosis of a CADR is more often based on a clinical examination. However, in order to understand the full scope of the reaction it must be reported and studied. The pharmacovigilance programme takes into account the spontaneous nature of the cases and employs alogical approach based on clinical characteristics, chronologic factors, and generation of a focused differential diagnosis. Using study tools like Naranjo scale and Modified Hartwig and Siegel scale, a physician can easily determine the severity and causality of the drug reaction. After compiling the data, one can determine the trend of the morphology of these CADRs, and determine the most likely drug responsible for the reaction. The data obtained in this study is useful for helping the clinician in the proper identification, approach and treatment of a patient suffering from a cutaneous adverse rug reaction.


Cite this article:
Divya Jampani, P. Mary Rohini, Bhuvaneshwari, S.U.M. Raju, E. Shravya. To Observe the patterns of Cutaneous Adverse Drug Reactions in a Tertiary health care teaching hospital in Hyderabad. Research Journal of Pharmacy and Technology. 2024; 17(1):131-6. doi: 10.52711/0974-360X.2024.00021

Cite(Electronic):
Divya Jampani, P. Mary Rohini, Bhuvaneshwari, S.U.M. Raju, E. Shravya. To Observe the patterns of Cutaneous Adverse Drug Reactions in a Tertiary health care teaching hospital in Hyderabad. Research Journal of Pharmacy and Technology. 2024; 17(1):131-6. doi: 10.52711/0974-360X.2024.00021   Available on: https://rjptonline.org/AbstractView.aspx?PID=2024-17-1-21


REFERENCES:
1.    Parthasarathi G, Karin N, Milap CN. A Textbook of Clinical Pharmacy Practice, Essential Concepts and skills. Vol. 105. India: Universities Press Private Limited; 2012.
2.    Lauraence DR, Bennett PN, Brown MJ. Unwanted effects and adverse drug reactions, Clinical Pharmacology. Clinical Pharmacology. 1997;121–37.
3.    Nayak S, Acharjya B. Adverse cutaneous drug reaction. Indian J Dermatol [Internet]. 2008;53(1):2–8. Available from: http://dx.doi.org/10.4103/0019-5154.39732
4.    Jha N, Alexander E, Kanish B, Badyal DK. A study of cutaneous adverse drug reactions in a tertiary care center in Punjab. Indian Dermatol Online J [Internet]. 2018; 9(5): 299–303. Available from: http://dx.doi.org/10.4103/idoj.IDOJ_81_18
5.    Svensson CK, Cowen EW, Gaspari AA. Cutaneous drug reactions. Pharmacol Rev. 2001;53(3):357–79.
6.    Imbs JL. Latrogenic medication: Estimation of its prevalence in French public hospital-Review. 2015; 54: 21–7.
7.    Suthar, Jalpa and Desai, S.V. A study of adverse cutaneous drug reactions in outdoor patients attending to Skin and V.D. Department of Shree Krishna Hospital, Karamsad. Int. J. Res. Pharm. Biomed. Sci.. 2011; 2:  274-279.
8.    Pudukadan D, Thappa DM. Adverse cutaneous drug reactions: clinical pattern and causative agents in a tertiary care center in South India. Indian J DermatolVenereolLeprol. 2004;70(1):20–4.
9.    Roujeau JC, Stern RS. Severe adverse cutaneous reactions to drugs. N Engl J Med [Internet]. 1994;331(19):1272–85. Available from: http://dx.doi.org/10.1056/NEJM199411103311906
10.    Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. ClinPharmacolTher [Internet]. 1981;30(2):239–45. Available from: http://dx.doi.org/10.1038/clpt.1981.154
11.    Manohar D, Kengar KK, Patole AK, Sumesh M, Kumbhar CD, Patil AR. Introduction to Pharmacovigilance and Monitoring. Asian J Pharm Res. 2019; 9(2):116–22.
12.    Archana B, Dipali M. Pharmacovigillance: Drug Safety Monitoring. Asian J Pharm Tech. 2019; 9(1): 49–52.
13.    Zhao Y, Wang T, Li G, Sun S. Pharmacovigilance in China: development and challenges. Int J Clin Pharm [Internet]. 2018; 40(4): 823–31. Available from: http://dx.doi.org/10.1007/s11096-018-0693-x
14.    WHOCC. WHOCC - ATC/DDD Index [Internet]. Whocc.no. [cited 2023 Apr 21]. Available from: http://www.whocc.no/atc_ddd_index/.
15.    Kumar S, Badruddeen, Singh SP, Juber A, Khan MI. Evaluation of dermatological adverse drug reactions in a tertiary care hospital of northern India. Res J Pharm Technol [Internet]. 2019; 12(7): 3517. Available from: http://dx.doi.org/10.5958/0974-360x.2019.00598.5
16.    Adverse Drug Reaction Probability Scale (Naranjo) in drug induced liver injury. National Institute of Diabetes and Digestive and Kidney Diseases; 2019.
17.    Chatterjee S, Ghosh AP, Barbhuiya J, Dey SK. Adverse cutaneous drug reactions: A one-year. survey at a dermatology outpatient clinic of a tertiary care hospital. Indian J Pharmacol. 2006; 38: 429–31.
18.    Shama VK, Shethuram G, Kumar B. Cutaneous adverse drug reactions: Clinical pattern and causative agents, a 6 year series from Chandigarh. India. J Postgrad Med. 2001; 47: 95–9.
19.    Saha A, Das NK, Hazra A, Gharami RC, Chowdhury SN, Datta PK. Cutaneous adverse drug reaction profile at tertiary care teaching hospital of outpatients setting in Eastern India. Indian J Pharmacol. 2012; 44: 792–7.
20.    Shah SP, Desai MK, Dikshit RK. Analysis of cutaneous adverse drug reactions at a tertiary care hospital – a prospective study. Trop J Pharm Res [Internet]. 2011; 10(4). Available from: http://dx.doi.org/10.4314/tjpr.v10i4.18
21.    Sushma M, Noel MV, Ritika MC, James J, Guido S. Cutaneous adverse drug reactions: a 9-year study from a South Indian Hospital: Cutaneous Adverse Drug Reactions. Pharmacoepidemiol Drug Saf [Internet]. 2005; 14(8): 567–70. Available from: http://dx.doi.org/10.1002/pds.1105
22.    Dimple G, Bhatt SK, Malhotra S. Evaluation of Dermatological Adverse Drug Reaction in the Outpatient Department of Dermatology at a Tertiary Care Hospital. Ind Jour of Pharm Prac. 2014; 7(3): 42–9.
23.    Leape LL, Brennan TA, Laird N, Lawthers AG, Localio AR, Barnes BA, et al. The nature of adverse events in hospitalized patients. Results of the Harvard Medical Practice Study II. N Engl J Med [Internet]. 1991; 324(6): 377–84. Available from: http://dx.doi.org/10.1056/NEJM199102073240605
24.    Patel TK, Thakkar SH, Sharma D. Cutaneous adverse drug reactions in Indian population: A systematic review. Indian Dermatol Online J [Internet]. 2014; 5(Suppl 2): S76-86. Available from: http://dx.doi.org/10.4103/2229-5178.146165
25.    Ghosh S, Acharya L, Rao P. Study and evaluation of various cutaneous adverse drug reactions in Kasturba Hospital, Manipal. Indian J Pharm Sci. 2006; 68(2): 212–5.
26.    Dubey AK, Prabhu S, Shankar PR, Subish P, Prabhu MM. Dermatological adverse drug reactions due to systemic medications - A review of literature. J Pak Asso Dermat. 2006; 16: 28–38.
27.    Modi A, Desai M, Shah S, Shah B. Analysis of cutaneous adverse drug reactions reported at the regional ADR monitoring center. Indian J Dermatol [Internet]. 2019; 64(3): 250. Available from: http://dx.doi.org/10.4103/ijd.IJD_682_16
28.    Hina A 2nd, Masood S, Jamil S, Tabassum S, Jalil P, Ghulam U. Prevalence of clinical spectrum of cutaneous adverse drug reactions in patients presenting at a tertiary care hospital in Pakistan. Cureus [Internet]. 2021; 13(4): e14568. Available from: http://dx.doi.org/10.7759/cureus.14568

Recomonded Articles:

Research Journal of Pharmacy and Technology (RJPT) is an international, peer-reviewed, multidisciplinary journal.... Read more >>>

RNI: CHHENG00387/33/1/2008-TC                     
DOI: 10.5958/0974-360X 

1.3
2021CiteScore
 
56th percentile
Powered by  Scopus


SCImago Journal & Country Rank


Recent Articles




Tags


Not Available